[Antineoplastic drug induced nausea and vomiting: What is the clinical practice in 2018? An update of AFSOS clinical guidelines]
Related Experiment Video
Updated: Jan 27, 2026

Acupoint Application Combined with Acupressure as an Adjunctive Therapy for Chemotherapy-Induced Nausea and Vomiting
Published on: June 21, 2024
Nicolas Jovenin1, Audrey Eche-Gass2, Stéphane Chèze3
1Institut du cancer Courlancy Reims, polyclinique de Courlancy, 38, rue de Courlancy, 51100 Reims, France.
Abstract:
Antineoplastic drug induced nausea and vomiting (ANDINV) (previously named: Chemotherapy-induced nausea and vomiting [CINV]) are one of the most feared adverse effect for patients who begin treatment with anti-cancer treatments and their bad control have a negative impact in the management of these patients. In this review article, it is proposed an update of French-speaking Association for oncologic supportive care (AFSOS) clinical practice of CINV guidelines. This update became necessary for several reasons: newly available anti-emetic drugs; new data published about individual risk factors of CINV; new antineoplastic agents available; changing in emetic risk levels for some molecules in the international guidelines. To address these guidelines, the various clinical presentations of ANDINV and their intensity classification are discussed. Then, the different therapeutic solutions are presented: classes of conventional drug therapies, complementary therapies and advice to patients. Then, the implementation of primary prophylaxis are presented in four steps: (1) to evaluate the emetic risk level of antineoplastic agent; (2) to set the emetic risk level of antineoplastic protocols; (3) to set types of antiemetic drugs to implement; (4) "Outperform" prophylaxis in case of individual risk factors. Finally, implementation of secondary prophylaxis and rescue treatments are adressed.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Clinical Trials
There are four phases in a clinical trial. A phase one...
Clinically Relevant Drug Product Specifications: Methods of Establishment

